Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Area of Fatou sets of trigonometric functions


Author: Hendrik Schubert
Journal: Proc. Amer. Math. Soc. 136 (2008), 1251-1259
MSC (2000): Primary 37F10; Secondary 30D05
DOI: https://doi.org/10.1090/S0002-9939-07-09015-6
Published electronically: December 18, 2007
MathSciNet review: 2367099
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We extend a result of McMullen to show that the area of the Fatou set of the sine function in a vertical strip of width $ 2\pi$ is finite. This confirms a conjecture by Milnor.


References [Enhancements On Off] (What's this?)

  • 1. A. F. Beardon, Iteration of rational functions, Springer, 1991 MR 1128089 (92j:30026)
  • 2. W. Bergweiler, Iteration of meromorphic functions, Bull. Amer. Math. Soc. 29 (1993), 151-188 MR 1216719 (94c:30033)
  • 3. P. Domınguez, Connectedness properties of Julia sets of transcendental entire functions, Complex Variables Theory Appl. 32 (1997), 199-215 MR 1457686 (98f:30027)
  • 4. P. Domınguez and G. Sienra, A study of the dynamics of $ \lambda \sin z$, Internat. J. Bifur. Chaos Appl. Sci. Engrg. 12 (2002), 2869-2883 MR 1956410 (2003m:37060)
  • 5. A. E. Eremenko and M. Yu. Lyubich, Dynamical properties of some classes of entire functions, Ann. Inst. Fourier, Grenoble 42 (1992), 989-1019 MR 1196102 (93k:30034)
  • 6. P. Fatou, Sur l'itération des fonctions transcendantes entières, Acta Math. 47 (1926), 337-370 MR 1555220
  • 7. B. Karpińska, On the accessible points in the Julia sets of some entire functions, Fund. Math. 180 (2003), 89-98 MR 2064852 (2005h:37098)
  • 8. B. Karpińska, Area and Hausdorff dimension of the set of accessible points in the Julia sets of $ \lambda e^{z}$ and $ \lambda \sin z$, Fund. Math. 159 (1999), 269-287 MR 1680622 (2000b:37042)
  • 9. C. McMullen, Area and Hausdorff dimension of Julia sets of entire functions, Trans. Amer. Math. Soc. 300 (1987), 329-342 MR 871679 (88a:30057)
  • 10. J. Milnor, Dynamics in one complex variable, Second Edition, Vieweg, 2000 MR 1721240 (2002i:37057)
  • 11. G. Rottenfußer and D. Schleicher, Escaping points of the cosine family, ArXiv math.DS/0403012 (2004)
  • 12. D. Schleicher, The dynamical fine structure of iterated cosine maps and a dimension paradox, Duke Math. J., 136 (2007), 343-356. MR 2286634
  • 13. H. Schubert, Über das Maßder Fatoumenge trigonometrischer Funktionen, Diploma thesis, Kiel University, 2003
  • 14. N. Steinmetz, Rational Iteration, De Gruyter, 1993 MR 1224235 (94h:30035)
  • 15. H. Töpfer, Über die Iteration der ganzen transzendenten Funktionen, insbesondere von $ \sin z$ und $ \cos z$, Math. Ann. 117 (1939), 65-84 MR 0001293 (1:211e)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 37F10, 30D05

Retrieve articles in all journals with MSC (2000): 37F10, 30D05


Additional Information

Hendrik Schubert
Affiliation: Department of Mathematics, Kiel University, 24098 Kiel, Germany
Email: schubert@math.uni-kiel.de

DOI: https://doi.org/10.1090/S0002-9939-07-09015-6
Received by editor(s): August 11, 2004
Received by editor(s) in revised form: November 20, 2006
Published electronically: December 18, 2007
Communicated by: Juha M. Heinonen
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society